MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. SABLE; METALLIC SPINAL INTERBODY FUSION CAGE

GLOBUS MEDICAL, INC. SABLE; METALLIC SPINAL INTERBODY FUSION CAGE
Model Number 1172.2021S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the surgeon, dr.(b)(6), was attempting to place bilateral cages into a single disc space.He placed and opened the first cage successfully.When he impacted the second cage into the disc space, it appeared that he may have made contact with the first cage that was already implanted.He stopped to take an x-ray and was able to confirm that he had made contact with the first cage and it had migrated anteriorly past the anterior border of the disc space.He then pulled the second cage out and attempted to retrieve the first cage.After multiple attempts to engage the first cage with the inserter and hospital instruments he landed up inadvertently moving the cage outside of the disc space.He proceeded with the procedure and placed a unilateral cage at that level.
 
Additional Manufacturer Narrative
The device was unavailable for evaluation.No determinations could be made as to the cause of the reported issue.
 
Additional Manufacturer Narrative
The implant in question was not returned for evaluation and there were no images provided.Additionally, attempts to get more information were unsuccessful.In the reported information, it was confirmed that the first sable cage deployed during the bilateral plif procedure was contacted by the second cage, causing the first cage to migrate past the anterior border of the disc space.It is possible that the implant migration was caused by user error in positioning of either the first or second implant.However, without further information, the exact cause could not be established.While the status of the patient is unknown, the worst-case risk level effect was evaluated.The reported failure is within the anticipated risk; therefore, the overall risk of the system has been maintained and will continue to be monitored.The following sections were updated for this supplemental report: b4, b5, d2, g3, g6, h2, h6, h10.
 
Event or Problem Description
It was reported that the surgeon was attempting to place bilateral cages into a single disc space.He placed and opened the first cage successfully.When he impacted the second cage into the disc space, it appeared that he may have made contact with the first cage that was already implanted.He stopped to take an x-ray and was able to confirm that he had made contact with the first cage and it had migrated anteriorly past the anterior border of the disc space.He then pulled the second cage out and attempted to retrieve the first cage.After multiple attempts to engage the first cage with the inserter and hospital instruments he landed up inadvertently moving the cage outside of the disc space.He proceeded with the procedure and placed a unilateral cage at that level.

Brand Name
SABLE
Common Device Name
METALLIC SPINAL INTERBODY FUSION CAGE
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key23360336
Report Number3004142400-2025-00231
Device Sequence Number13002964
Product Code MAX
UDI-Device Identifier00889095965889
UDI-Public00889095965889
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K192115
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1172.2021S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/19/2025
Supplement Date Received by Manufacturer11/21/2025
Initial Report FDA Received Date10/22/2025
Supplement Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown